Alert archive / Texas / Tornado Warnings in 1998
Tornado Warning 38, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 5, 1998, 1:34 AM CDT for Schleicher County, Tom Green County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 1998, 1:34 AM CDT (06:34 UTC)
- Expired
- Jun 5, 1998, 2:25 AM CDT
- In force
- 51 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Schleicher County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 25 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4991 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
742 WFUS1 KSJT 050635 RRA TORSJT TXC413-451-050725- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 134 AM CDT FRI JUN 5 1998 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN SCHLEICHER COUNTY IN WEST CENTRAL TEXAS SOUTHERN TOM GREEN COUNTY IN WEST CENTRAL TEXAS * UNTIL 225 AM CDT * AT 133 AM CDT... DOPPLER RADAR AT SAN ANGELO INDICATED A DEVELOPING TORNADO 19 MILES NORTHEAST OF ELDORADO OR 11 MILES SOUTHEAST OF CHRISTOVAL MOVING EAST AT 15 MPH. ABANDON MOBILE HOMES GO IN A NEARBY STURDY BUILDING. AS A LAST RESORT LIE FLAT IN A DITCH AND COVER YOUR HEAD. MD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 4, 9:13 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 4, 9:13 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 913 PM CDT THU JUN 4 1998 01Z SFC ANALYSIS SHOWS A BOWED DRYLINE MOVING INTO THE FAR EASTERN CWA. ADAP ESTIMATED SURFACE-BASED LIFTED INDICES EAST OF THE DRYLINE WERE NEAR -11C. VILS OF 80+ WERE VERY COMMON WITH THE HEARTLAND STORMS THE PAST 3 HOURS. SECONDARY PUSH OF DRY AIR IS EVIDENT ON THE KSJT RADAR ENTERING IRION AND COKE COUNTIES. ISOLATED HIGH-BASED THUNDERSTORMS WERE MOVING INTO IRION COUNTIES. THESE MAY BRIEFLY PULSE WITH INTERACTION OF THE AFOREMENTIONED BOUNDARY NORTHWEST OF KSJT. HOWEVER...EXPECT THESE ISOLATED STORMS TO DISSIPATE THROUGH LATE EVENING. CAN PROBABLY DROP/REDUCE POPS OVER THE CONCHO/EASTERN BIG COUNTRY ZONES LATER THIS EVENING...PENDING RADAR TRENDS. 14
In the hours before
Local storm report, Jun 4, 11:14 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TEXAS
1114 PM CDT THU JUN 4 1998
TIME(CDT) .....CITY LOCATION..... STATE...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM 9 E PAINT ROCK TX 1.25 INCH HAIL
06/04/98 CONCHO HALF DOLLAR SIZE HAIL
0545 PM 9 E PAINT ROCK TX 64 MPH TSTM GUST
06/04/98 CONCHO DAMAGED SAIL BOATS ON
O.H. IVIE RESERVOIR
0545 PM 6 SE PAINT ROCK TX 1.75 INCH HAIL
06/04/98 CONCHO GOLFBALL SIZE HAIL
0605 PM 10 S BRADY TX 0.88 INCH HAIL
06/04/98 MCCULLOCH NICKEL SIZE HAIL
0634 PM 12 SW BROWNWOOD TX 1.75 INCH HAIL
06/04/98 BROWN GOLFBALL SIZE HAIL
0715 PM SAN SABA TX 1.75 INCH HAIL
06/04/98 SAN SABA GOLFBALL SIZE HAIL
0719 PM 12 SW BROWNWOOD TX WIND DAMAGE
06/04/98 BROWN UTILITY POLES DOWNThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:35 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 50 min |
| Jun 4, 7:46 PM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 3 hr |
| Jun 4, 7:54 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 66 min |
| Jun 4, 8:57 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 33 min |
| Jun 5, 12:37 AM CDT | Severe Thunderstorm Warning | SJT | Concho | 38 min |
| Jun 5, 12:57 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Tom Green | 63 min |
| Jun 5, 1:25 AM CDT | Severe Thunderstorm Warning | SJT | Concho | 65 min |
| Jun 5, 1:28 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 77 min |
| Jun 5, 1:40 AM CDT | Flash Flood Warning | SJT | Concho | 3 hr |
| Jun 5, 2:07 AM CDT | Severe Thunderstorm Warning | SJT | Brown, San Saba | 78 min |
| Jun 5, 2:19 AM CDT | Tornado Warning | SJT | Concho, Menard | 51 min |
| Jun 5, 5:20 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 50 min |
| Jun 5, 5:54 AM CDT | Severe Thunderstorm Warning | SJT | Menard | 46 min |
Nearby
Tornado Warnings in Texas, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.